MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SURGICAL MESH
Catalog Number 0010302G
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The degree to which the ventralex mesh implant used to treat the patient, may be causing, or contributing to the ongoing symptoms is unknown.Based on the information provided a definitive cause for the reported chronic pain in the region cannot be determined.Pain is listed as a possible complication in the adverse reaction section of the instructions-for-use, provided with the device.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the ventralex mesh (device #4).Additional emdr' s were submitted to represent the 3dmax mesh (device #1), 3dmax mesh (device #2) and ventralex mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per ansm report (b)(4) in summary: on (b)(6) 2017 ¿ patient underwent bilateral inguinal hernia repair by laparoscopy with the insertion of a 3d prosthesis (bd/bard 3dmax mesh device #1 and device #2) and resorbable staples.Patient had persistent left groin and umbilical pain, swelling and constipation.On (b)(6) 2017 - ultrasound showed persistence of a small, vaguely inflamed scar in the periumbilical region, it appears that the left inguinal mesh has been displaced and is now in a vertical oblique position with fluid collection around it, causing the clinical impression of a painful swelling.On (b)(6) 2017 - patient was diagnosed with recurrent bilateral inguinal hernia because hyper-pressure mobilized the previous prostheses, resulting in an external oblique recurrence.Following dissection of the hernia sac and epigastric vessels, the original prosthesis (3d) was reinserted and ventralex mesh was implanted around the recurrence sac and sutured.The same procedure was performed on the both sides (bd/bard ventralex mesh device #3 and device #4).On (b)(6) 2017 - cortisone injection provided to manage chronic pain.On (b)(6) 2017 - ct - small, asymptomatic umbilical hernia.On (b)(6) 2017 - us no hernia recurrence.On (b)(6) 2017 - cortisone injection provided to manage chronic pain.On (b)(6) 2017 - patient had a gynaecological follow-up and noted persistent pain in the inguinal region.The surgeon noted two hardened cords which, when palpated, reproduce the pain felt by the patient, possibly due to prosthetic retraction.On (b)(6) 2018 - patient was started on lyrica for pain.On (b)(6) 2018 - inguinal us - no hernia recurrence.Slightly irregular appearance of the left hernial orifice with slightly thickened prosthetic material.Current condition of the patient: persistent and chronic pain to date, causing difficulties at work, in daily life and psychologically (depression).Stopped playing sport in his fifties: any abdominal effort (light physical exercise), light jogging, causes intense pain in the pubic area.The psychological consequences are sport, which was a stress reliever and made me feel good, is no longer possible.Consequences on weight: difficulty maintaining a stable weight.Consequences on the back: no more weight training to maintain the spine.Actions taken in the healthcare facility to treat the patient: nr.This report represents the ventralex mesh (device #4) implanted on the right side.

Brand Name
MESH ¿ VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22440574
Report Number1213643-2025-00592
Device Sequence Number16931806
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010302G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Initial Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient Weight60 KG